Vol. 58, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Dual mixed volumes

Erwin Lutwak

Vol. 58 (1975), No. 2, 531–538
Abstract

A concept dual to the mixed volumes of Minkowski is introduced. Duals to the classical mixed volume inequalities of Minkowski, Fenchel and Aleksandrov are presented. As an application of this work a sharp isoperimetric inequality relating the mean width of a convex body and the cross-sectional measures of its polar body is obtained. This inequality implies that of all convex bodies of a given mean width the n-ball (centered at the origin) is the one whose polar body has minimal cross-sectional measures of any index. It further gives a sharp lower bound for the product of the mean widths of a convex body and its polar body.

Mathematical Subject Classification 2000
Primary: 52A40
Milestones
Received: 4 January 1974
Revised: 25 March 1974
Published: 1 June 1975
Authors
Erwin Lutwak